Diversity, dependence and independence

Show full item record




Galliani , P & Vaananen , J 2022 , ' Diversity, dependence and independence ' , Annals of Mathematics and Artificial Intelligence , vol. 90 , no. 2-3 , pp. 211–233 . https://doi.org/10.1007/s10472-021-09778-8

Title: Diversity, dependence and independence
Author: Galliani, Pietro; Vaananen, Jouko
Contributor organization: Department of Mathematics and Statistics
Date: 2022-03
Language: eng
Number of pages: 23
Belongs to series: Annals of Mathematics and Artificial Intelligence
ISSN: 1012-2443
DOI: https://doi.org/10.1007/s10472-021-09778-8
URI: http://hdl.handle.net/10138/340353
Abstract: We propose a very general, unifying framework for the concepts of dependence and independence. For this purpose, we introduce the notion of diversity rank. By means of this diversity rank we identify total determination with the inability to create more diversity, and independence with the presence of maximum diversity. We show that our theory of dependence and independence covers a variety of dependence concepts, for example the seemingly unrelated concepts of linear dependence in algebra and dependence of variables in logic.
Subject: Dependence logic
Team semantics
111 Mathematics
Peer reviewed: Yes
Rights: cc_by
Usage restriction: openAccess
Self-archived version: publishedVersion

Files in this item

Total number of downloads: Loading...

Files Size Format View
Galliani_V_n_ne ... yDependenceAndIndepend.pdf 1.955Mb PDF View/Open

This item appears in the following Collection(s)

Show full item record